Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 416, NWS Norman, OK

July 11, 2011Foard County, Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jul 11, 2011, 5:39 PM CDT for Foard County, Hardeman County, Wilbarger County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2011, 5:39 PM CDT (22:39 UTC)
Expired
Jul 11, 2011, 6:30 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Foard County, TX, Hardeman County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 63 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
2360 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:12 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 11, 3:12 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT MON JUL 11 2011

.DISCUSSION...
SUMMER HEAT IS FORECAST TO CONTINUE ACROSS THE OUN CWA THROUGH THE
NEXT SEVEN DAYS WITH 100+ DEGREE HIGH TEMPERATURES AND LOW
TEMPERATURES FROM THE MIDDLE 70S TO THE LOWER 80S BEING THE NORM
IN MOST LOCATIONS. MAXIMUM HEAT INDICES CONSISTENTLY NEAR 105
DEGREES OR HIGHER JUSTIFY KEEPING THE HEAT ADVISORY. MED RANGE
ENSEMBLE FORECASTS OFFER LITTLE HOPE OF RELIEF FROM THE HEAT INTO
NEXT WEEK.

AN UPPER LOW NOW CENTERED OVER THE TX PANHANDLE WILL MOVE ALONG
THE NORTHERN PERIPHERY OF A BROAD RIDGE FROM THE SOUTHERN PLAINS
INTO THE SOUTHEASTERN STATES. MED RANGE MODELS DEPICT THIS FEATURE
MOVING INTO THE LOWER MISSISSIPPI VALLEY BY THURSDAY OR SO...THEN
WESTWARD ALONG THE RED RIVER THIS WEEKEND. A FEW STORMS WILL BE
POSSIBLE IN WESTERN NORTH TX AND SOUTHWEST OK THIS
AFTERNOON...THEN PRIMARILY IN NORTHERN OK TUE AND WED. HOT AND
DRY LOWER LEVELS WILL PROMOTE STRONG DOWNDRAFTS AND THEREFORE
STRONG SURFACE WINDS WITH ANY STORMS. THOUGH THE UPPER LOW SHOULD
WEAKEN AS IT ATTEMPTS TO MOVE THROUGH THE RIDGE...ISOLATED
SHOWERS/STORMS MAY OCCUR MAINLY EAST OF INTERSTATE 35 LATE IN THE
WEEK AND THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  79 102  79 102 /  10  10  20  10
HOBART OK         80 103  82 104 /  20  10  10  10
WICHITA FALLS TX  82 103  82 104 /  10  10  10  10
GAGE OK           76 100  78 101 /  10  10  20  10
PONCA CITY OK     79 104  81 100 /  10  10  20  20
DURANT OK         77 101  78 101 /  10  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090.

&&

11/03
TAYLOR
Hazardous weather outlook, Jul 11, 11:42 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1142 AM CDT MON JUL 11 2011

OKZ004>048-050>052-TXZ083>090-121200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1142 AM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...BUT ORGANIZED SEVERE STORMS ARE UNLIKELY.

DISCUSSION...
SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...PRIMARILY ACROSS WESTERN NORTH TEXAS AND FAR WESTERN
OKLAHOMA. ANY STORMS THAT FORM WILL MOVE IN A NORTHERLY DIRECTION
AND WILL BE SHORT-LIVED. THE PRIMARY CONCERN ASSOCIATED WITH THE
STORMS WILL BE STRONG WIND GUSTS DUE TO THE VERY HOT AND DRY AIR
BELOW STORM BASE. THERE WILL ALSO BE A CONCERN FOR FIRE STARTING
LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT IS EXPECTED THIS AFTERNOON AND EARLY EVENING WITH
TEMPERATURES AND HEAT INDEX VALUES EXPECTED TO BE NEAR OR HIGHER
THAN 100 DEGREES. A HEAT ADVISORY IS IN EFFECT. FIRE DANGER ALSO
REMAINS HIGH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH MID WEEK...WITH SLIGHTLY HIGHER CHANCES OF THUNDERSTORMS
EAST OF INTERSTATE-35 LATE THIS WEEK INTO THE WEEKEND.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT IS EXPECTED TO PERSIST THIS WEEK AND THE HEAT
ADVISORY IS IN EFFECT THROUGH THE REMAINDER OF THE WEEK. FIRE DANGER
WILL ALSO REMAIN HIGH THROUGH THE WEEK DUE TO THE HOT WEATHER AND
PERSISTENT DROUGHT CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.

In the hours before

Special weather statement, Jul 11, 3:46 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT MON JUL 11 2011

TXZ083>085-112115-
HARDEMAN TX-WILBARGER TX-FOARD TX-
346 PM CDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND
WILBARGER COUNTIES.

AT 345 PM CDT...AN ISOLATED THUNDERSTORM WAS LOCATED 13 MILES SOUTH
OF RAYLAND...MOVING NORTH AT 15 MPH. THOUGH RAINFALL FROM THIS STORM
MAY BE SHORT LIVED... STRONG WIND GUSTS ARE LIKELY.

HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3412 9956 3414 9929 3383 9928 3384 9950
Special weather statement, Jul 11, 4:18 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT MON JUL 11 2011

TXZ084-085-112145-
WILBARGER TX-FOARD TX-
418 PM CDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND WILBARGER
COUNTIES.

AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
THALIA...MOVING NORTH AT 20 MPH. BRIEF HEAVY RAIN AND SMALL HAIL
WILL BE POSSIBLE. STRONG WINDS ARE LIKELY WITH THIS STORM.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...

LAT...LON 3406 9965 3405 9939 3383 9940 3383 9947
      3382 9947 3381 9958
Special weather statement, Jul 11, 4:52 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT MON JUL 11 2011

TXZ083>085-112215-
HARDEMAN TX-WILBARGER TX-FOARD TX-
452 PM CDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND
WILBARGER COUNTIES.

AT 451 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF THALIA...MOVING NORTH AT 20 MPH. THROUGH RAINFALL FROM THIS STORM
MAY BE SHORT LIVED... STRONG WINDS ARE LIKELY.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...

LAT...LON 3419 9967 3422 9940 3393 9942 3391 9958
Special weather statement, Jul 11, 5:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT MON JUL 11 2011

TXZ083>085-112300-
HARDEMAN TX-WILBARGER TX-FOARD TX-
518 PM CDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND
WILBARGER COUNTIES.

AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RAYLAND...MOVING NORTH AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3418 9957 3420 9929 3391 9932 3391 9948

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:39 PM CDTSpecial Weather StatementOUNRoger Mills21 min
Jul 11, 3:46 PM CDTSpecial Weather StatementOUNWilbarger29 min
Jul 11, 4:18 PM CDTSpecial Weather StatementOUNFoard27 min
Jul 11, 4:52 PM CDTSpecial Weather StatementOUNWilbarger23 min
Jul 11, 5:18 PM CDTSpecial Weather StatementOUNWilbarger42 min
Jul 11, 6:43 PM CDTSpecial Weather StatementOUNWilbarger17 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.